Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: mood disorders/klonopin,depakote,neurontin etc

Posted by shelley on January 2, 1999, at 20:44:13

In reply to Re: mood disorders/klonopin,depakote,neurontin etc, posted by Kate on November 30, 1998, at 18:33:31

> > i have bipolar disorder, with a strong possibility of psychotic/pschyzophrenic disorders. I have been on Paxil for many months now, with minimal side effects, i cant speak for the benzos, sense my doctor is a little unorthodox and wont perscribe them... He prefers a new drug that is neither a mood stabilizer nor anti convulsant, its called Revia. My point is, dont be afraid of all drugs and shrinks, some are better than others and as much as it sux to learn the hard way that Klonopin or other Anti convulsants arent the way to go, dont be discouraged to try new treatments, Ive been up to 30mg a day of paxil for some time now, and havent had so much as a head ache since the first 3 days i was on it.
> > Matthew
> I just spent three days crying hysterically, freaking out and coming really close to suicide. I just started on Depakote. I have taken klonopin before, for insomnia, and it never did anything other than knock me out. This Depakote experience put the fear of God in me though. As soon s I was up to the recommeneded dosage, it was as if the walls came tumbling down and I saw my future, in which I am locked up because I can't function in this world. I am terrified that I will never find the right medication. I was on nortriptylelene - sp- for years and it suddenly stopped working. Now I don't even know what I "have." If I'm being given Depakote, does that mean I am bipolar? Is this Doctor going to think I am an hysterical female? SHould I keep taking the meedication or stop right away? Does anyone know of vitamins or herbal remedies that help?

I had a very similar experience with Depakote. It was as if I could not speak at all. As I slowly tapered off of Depakote I began to speak again and the sound of my own voice surprised me. On the other hand, in relation to this thread, klonopin is the only drug I "trust" right now. It keeps the edges smooth, and keeps me from getting to far out either direction, ie. the suicidal thoughts are kept at bay and I don't get too hyped up. Not much helps me sleep, and all SSRI type ADs only make my insomnia worse. At least I am not panicking about it. ;) I have yet to find and am not sure I will find a med that will "fix" me, but, also I expect I have the past 4 years of psychotherapy with an outstanding therapist to thank for helping tme to accept some of this "fate". P.S. Never be afraid of being a "hysterical female". The docs can not help us if we don't let them know just how bad it is, and many of these drug reactions can be very dangerous. They need to know!!!!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelley thread:1356